MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP339H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot pj5805, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation on (b)(6) 2020 and suture was used.During the procedure, the needle detached from the thread during passage through the tissue.The procedure was successfully completed.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 04/23/2020.H3 evaluation: one detached needle and a suture inside a labeled winding former were received for analysis.During the visual inspection of sample, the swage and attachment area were not observed as expected; since, the hit of the stake was higher than usual, causing that hit of the stake come across with the solid part of the needle.This condition caused the suture to be separated from the needle resulting in needle pull off.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of the suture needle pull off is suggested to be an incorrect swage resulting in a pull-out defect.

Brand Name
PDS+ VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9843200
Report Number2210968-2020-02159
Device Sequence Number19492206
Product Code NEW
UDI-Device Identifier10705031048096
UDI-Public10705031048096
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberPDP339H
Device Catalogue NumberPDP339H
Device Lot NumberPJ5805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/23/2020
Patient Sequence Number1